ASTIM ALLERJI IMMUNOLOJI, vol.10, no.2, pp.104-106, 2012 (ESCI)
The mainstay for off-label use of warfarin in chronic urticaria is the growing evidence for the involvement of coagulation cascade in the pathogenesis of the disease. We report a 63 year-old patient presented with acetylsalicylic acid-induced urticaria/angioedema due to treatment of retinal vein occlusion. His symptoms completely resolved with cessation of acetylsalicylic acid and start of daily warfarin therapy instead in order to prevent recurrence of thrombotic events. After four year follow up without any recurrence of urticarial symptoms or thrombotic events oral challenge with acetylsalicylic acid was performed and came out to be negative. Warfarin may be considered for treatment of acetylsalicylic acid-induced urticaria/angioedema in otherwise asymptomatic individuals with history of thrombotic events or prothrombotic risk factors needing long term anticoagulation and impact of warfarin treatment on acetylsalicylic acid hypersensitivity may be further investigated.